Evidence map›Paper›PMID 29592972›Full record

ArticleBMJ case reports2018

Drug-induced movement disorder and confusion associated with duloxetine.

Sarah Hasan Siddiqui, Nadeem Ahmed Memon, Ravi Shanker

Open access · greenAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.4field-weighted citation impact, top 45% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 6 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 2 countries.

Sarah Hasan SiddiquiSection of Neurology, Department of Medicine, Aga Khan University, Karachi, Pakistan.
Nadeem Ahmed MemonSection of Neurology, Department of Medicine, Aga Khan University, Karachi, Pakistan.
Ravi ShankerSection of Neurology, Department of Medicine, Aga Khan University, Karachi, Pakistan.
Aga Khan University · PKYahoo (United Kingdom) · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 60-year-old woman with major depressive disorder, developed high blood pressure, confusion and dyskinesias of face, neck and jaw, following an increase in her dose of duloxetine. Routine blood tests including toxic, infective and metabolic workup were unremarkable. Cerebrospinal fluid analysis and electroencephalogram were also normal. MRI brain showed bilaterally symmetrical diffusion-restricted areas in deep cerebral white matter. Duloxetine was held on suspicion of drug adverse effect. She had complete resolution of symptoms within 48 hours and resolution of MRI brain changes over 6 weeks. Serotonin norepinephrine reuptake inhibitors such as duloxetine may have the potential to cause drug-induced movement disorders, confusion and high blood pressure and should be used cautiously especially in elderly.

Indexed as

Antidepressive AgentsBrainConfusionDose-Response Relationship, DrugDuloxetine HydrochlorideFemaleHumansMagnetic Resonance ImagingMajor Depressive DisorderMiddle AgedMovement DisordersAntidepressive AgentsDuloxetine Hydrochloridehypertensionneurology (drugs and medicines)unwanted effects / adverse reactions

Identifiers

PMID29592972
PMCPMC5878391
OpenAlexW2795068942

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.